Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Hypoglycaemia


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An indi vidual patient is always advised to consult their own physician.

[posted 10/31/1999]
Question: I was diagnosed with Hypoglycemia 3 years ago. I was started on Paxil. It seemed to help with the syptoms for about a year and a half. I then became a walking zombie. I was then prescribed Zoloft (50mg daily), which I have been taking for a little more than a year. After reading FAQ, I am beginning to realize that my increasing tiredness may be due to the length of time I have been taking the Zoloft. I am curious if maybe it is time for a change again. Your thoughts? Because of my blood sugar levels, I dread a med change, but would if I thought it would help. Also, could you please address your findings on the hypoglyecmic/antidepressant correlation. Thanks so much. ML

Answer: I know of no correlation between treatment of hypoglcaemia and depression unless there is an underlying problem like Addison's Disease.

[posted 08/19/1999]
Question: I believe that I may be hypoglycemic. I am a healthy, 34-year-old female. I am not on any prescription drugs, nor any OTC's. This being turn, I frequently feel shakey and nauseous (sp?). I can feel my heart pounding as if it is going to burst right out of my chest. I have also noticed that right after I eat a meal, particularly lunch, I get very sleepy and often fall asleep at work. This is very hard to control and rather than deal with the sleepiness, I forgo lunch. I mentioned all of this to my physican, but she said there was no way of confirming whether or not my sugar was too low without performing tests at the time I was experiencing the symptoms. This was not helpful to me. I simply want to be able to control it. It seems to run in weekly cycles also. There are about 2 to 2 1/2 weeks out of the month where I will sleep no more than 4 or 5 hours each night and awake completely refreshed and full of energy. During these weeks I try to accompolish as much as I can for the month because I know the remaining time will be much less productive. The other week or more is very difficult. I have trouble "waking-up" and moving. I am much less productive, but I can't control it. It also become difficult to think clearly. This is very distressing because I am a third-year law student and I work in a large firm, mostly in malpractice cases. My goal is to control these cycles with my diet, but I have not idea what to do. I have tried many times with disasterous results. Most recently I replaced lunch with one of those diet shakes because the nutrition labels appear to indicate that they are a good substitute for a meal, (remember, lunch puts me to sleep). However, the result was a very shakey, sickly feeling by late afternoon. One day, I thought that it became dangerous to drive my car home because my entire body was shaking and I had a difficult time concentrating. Luckily I was only four blocks from home. Once I arrived, I immediately had some salad that was left over from the night before and within 30 minutes felt better. I hope that I have given you enough information without beating a dead horse! Any information is greatly appreciated, especially regarding dietary control. Thank you.

Answer: Often a high protein/high fat diet will fix this problem. Adkins Diet, Carbohydrate Addicts, Sugarbusters are all variations. In short, really decrease the carbohydrate intake and substitute protein and fat(heavy on protein).

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.







HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.